Advertisement

The Journal of Geometric Analysis

, Volume 28, Issue 2, pp 842–865 | Cite as

A Characterization of Two-Weight Norm Inequality for Littlewood–Paley \(g_{\lambda }^{*}\)-Function

  • Mingming Cao
  • Kangwei Li
  • Qingying XueEmail author
Article

Abstract

Let \(n\ge 2\) and \(g_{\lambda }^{*}\) be the well-known high-dimensional Littlewood–Paley function which was defined and studied by E. M. Stein,
$$\begin{aligned} g_{\lambda }^{*}(f)(x) =\bigg (\iint _{\mathbb {R}^{n+1}_{+}} \Big (\frac{t}{t+|x-y|}\Big )^{n\lambda } |\nabla P_tf(y,t)|^2 \frac{\mathrm{d}y \mathrm{d}t}{t^{n-1}}\bigg )^{1/2}, \ \quad \lambda > 1, \end{aligned}$$
where \(P_tf(y,t)=p_t*f(y)\), \(p_t(y)=t^{-n}p(y/t)\), and \(p(x) = (1+|x|^2)^{-(n+1)/2}\), \(\nabla =(\frac{\partial }{\partial y_1},\ldots ,\frac{\partial }{\partial y_n},\frac{\partial }{\partial t})\). In this paper, we give a characterization of two-weight norm inequality for \(g_{\lambda }^{*}\)-function. We show that \(\big \Vert g_{\lambda }^{*}(f \sigma ) \big \Vert _{L^2(w)} \lesssim \big \Vert f \big \Vert _{L^2(\sigma )}\) if and only if the two-weight Muckenhoupt \(A_2\) condition holds, and a testing condition holds:
$$\begin{aligned} \sup _{Q : \text {cubes}~\mathrm{in} \ {\mathbb {R}^n}} \frac{1}{\sigma (Q)} \int _{{\mathbb {R}^n}} \iint _{\widehat{Q}} \Big (\frac{t}{t+|x-y|}\Big )^{n\lambda }|\nabla P_t(\mathbf {1}_Q \sigma )(y,t)|^2 \frac{w \mathrm{d}x \mathrm{d}t}{t^{n-1}} \mathrm{d}y < \infty , \end{aligned}$$
where \(\widehat{Q}\) is the Carleson box over Q and \((w, \sigma )\) is a pair of weights. We actually prove this characterization for \(g_{\lambda }^{*}\)-function associated with more general fractional Poisson kernel \(p^\alpha (x) = (1+|x|^2)^{-{(n+\alpha )}/{2}}\). Moreover, the corresponding results for intrinsic \(g_{\lambda }^*\)-function are also presented.

Keywords

Two-weight inequality Littlewood–Paley \(g_{\lambda }^*\)-function Pivotal condition Random dyadic grids 

Mathematics Subject Classification

42B20 47G10 

Notes

Acknowledgements

The authors wish to express their sincere thanks to the referee for his or her valuable remarks and suggestions which made this paper more readable.

References

  1. 1.
    Fefferman, C.: Inequalities for strongly singular convolution operators. Acta. Math. 124, 9–36 (1970)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Hytönen, T.: The sharp weighted bound for general Calderon-Zygmund operators. Ann. Math. 175(3), 1473–1506 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Lacey, M.T.: The two weight inequality for the Hilbert transform: a primer, submitted (2013). http://www.arxiv.org/abs/1304.5004
  4. 4.
    Lacey, M.T.: Two weight inequality for the Hilbert transform: a real variable characterization, II. Duke Math. J. 163(15), 2821–2840 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Lacey, M.T., Li, K.: Two weight norm inequalities for \(g\) function. Math. Res. Lett. 21(03), 521–536 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Lacey, M.T., Martikainen, H.: Local Tb theorem with \(L^2\) testing conditions and general measures: square functions, J. Anal. Math. http://www.arxiv.org/abs/1308.4571
  7. 7.
    Lacey, M.T., Sawyer, E.T., Uriarte-Tuero, I.: A two weight inequality for the Hilbert transform assuming an energy hypothesis. J. Funct. Anal. 263, 305–363 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Littlewood, J., Paley, R.: Theorems on Fourier series and power series, II. Proc. Lond. Math. Soc. 42, 52–89 (1936)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Lacey, M.T., Sawyer, E.T., Uriarte-Tuero, I., Shen, C.-Y.: Two weight inequality for the Hilbert transform: a real variable characterization, I. Duke Math. J. 163(15), 2795–2820 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Martikainen, H., Mourgoglou, M.: Square functions with general measures. Proc. Amer. Math. Soc. 142, 3923–3931 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Nazarov, F., Treil, S., Volberg, A.: The Tb-theorem on non-homogeneous spaces. Acta Math. 190(2), 151–239 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Sawyer, E.: A characterization of a two weight norm inequality for maximal operators. Studia Math. 75, 1–11 (1982)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Stein, E.M.: On some function of Littlewood-Paley and Zygmund. Bull. Amer. Math. Soc. 67, 99–101 (1961)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Stein, E.M.: Singular Integrals and Differentiability Properties of Functions. Princeton University Press, Princeton, NJ (1970)zbMATHGoogle Scholar
  15. 15.
    Wilson, M.: Weighted Littlewood-Paley theory and exponential-square integrability, Lecture Notes in Mathematics, 1924. Springer, New York (2008)Google Scholar

Copyright information

© Mathematica Josephina, Inc. 2017

Authors and Affiliations

  1. 1.School of Mathematical Sciences, Laboratory of Mathematics and Complex Systems, Ministry of EducationBeijing Normal UniversityBeijingPeople’s Republic of China
  2. 2.BCAM, Basque Center for Applied MathematicsBilbaoSpain

Personalised recommendations